Alert archive / New Mexico / Red Flag Warnings in 2009
Red Flag Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 25, 2009, 1:56 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 26, 2009, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2009, 1:56 PM MDT (19:56 UTC)
- In effect from
- Mar 26, 2009, 12:00 PM MDT
- Expired
- Mar 26, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:03 PM MDT | NON-TSTM WND GST 60 | 7 Ene Quemado, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4567 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 251956 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 156 PM MDT WED MAR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS... ...RED FLAG WARNING NOW IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR ALL LOWLAND FIRE WEATHER ZONES IN SW/SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING FOR THE GILA AND LINCOLN FIRE WEATHER ZONES... .GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON IN THE WAKE OF AN UPPER LEVEL DISTURBANCE THAT IS SWEEPING INTO THE TEXAS PANHANDLE...WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15%. THE STRONGEST WINDS WILL OCCUR NEAR AND EAST OF THE RIO GRANDE... WHERE 20-FT WINDS OF 20 MPH AND GUSTS TO 30 MPH WILL BE POSSIBLE. A MUCH STRONGER STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION TOMORROW...RESULTING IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. 20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE... WITH GUSTS OF 45 MPH COMMON. 20-FT GUSTS OF OVER 50 MPH WILL BE POSSIBLE ON EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE AREA...BUT AS THE STORM SYSTEM MOVES CLOSER...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE ACROSS THE HIGHER TERRAIN OF THE GILA REGION AND THE SACRAMENTO MOUNTAINS...POSSIBLY KEEPING HUMIDITY VALUES JUST OUTSIDE OF CRITICAL THRESHOLDS. NMZ112-TXZ055-056-260300- /O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0200Z/ /O.NEW.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/ /O.CON.KEPZ.FW.W.0012.000000T0000Z-090326T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 156 PM MDT WED MAR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. GUSTY WINDS ARE EXPECTED TO MATERIALIZE THIS AFTERNOON IN THE WAKE OF AN UPPER LEVEL DISTURBANCE THAT IS MOVING INTO THE TEXAS PANHANDLE. 20-FOOT WINDS OF 20 MPH...WITH GUSTS UP TO 35 MPH ARE EXPECTED...ALONG WITH RELATIVE HUMIDITY VALUES WELL BELOW 15%. A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. AFTERNOON RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 15%...WHILE FIRE DANGER RATINGS WILL RANGE FROM HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111-260300- /O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0200Z/ /O.NEW.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- 156 PM MDT WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. BREEZY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO...BUT THE WINDS SHOULD REMAIN JUST BELOW CRITICAL FIRE WEATHER THRESHOLDS. HOWEVER...A STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. AFTERNOON RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 15%...WHILE FIRE DANGER RATINGS WILL RANGE FROM HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-260300- /O.EXT.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/ /O.CON.KEPZ.FW.W.0012.000000T0000Z-090326T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 156 PM MDT WED MAR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... GUSTY WINDS ARE EXPECTED TO MATERIALIZE THIS AFTERNOON IN THE WAKE OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE TEXAS PANHANDLE. 20-FOOT WINDS OF 20 MPH...WITH GUSTS UP TO 30 MPH ARE EXPECTED... ALONG WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15%. A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. HOWEVER...AS THIS SECOND SYSTEM APPROACHES...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE MODESTLY...ESPECIALLY IN THE HIGHER ELEVATIONS. THIS MAY ALLOW RELATIVE HUMIDITY VALUES TO REMAIN JUST SHY OF CRITICAL THRESHOLDS ACROSS THE SACRAMENTOS AND GILA. THE WATCH WILL BE RE-EXAMINED IN FUTURE FORECAST CYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-260300- /O.EXT.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/ SOUTHWEST MOUNTAINS- 156 PM MDT WED MAR 25 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... BREEZY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO...BUT THE WINDS SHOULD REMAIN JUST BELOW CRITICAL FIRE WEATHER THRESHOLDS. A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. HOWEVER...AS THIS SECOND SYSTEM APPROACHES...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE MODESTLY...ESPECIALLY IN THE HIGHER ELEVATIONS. THIS MAY ALLOW RELATIVE HUMIDITY VALUES TO REMAIN JUST SHY OF CRITICAL THRESHOLDS ACROSS THE SACRAMENTOS AND GILA. THE WATCH WILL BE RE-EXAMINED IN FUTURE FORECAST CYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
2 follow-up statements
000 WWUS84 KEPZ 260259 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 859 PM MDT WED MAR 25 2009 ...RED FLAG WARNING HAS BEEN ISSUED FOR WINDS OVER 30 MPH AND HUMIDITIES UNDER 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER FOR THURSDAY AFTERNOON AND EVENING FOR ALL FIRE WEATHER ZONES IN SW AND SOUTH CENTRAL NEW MEXICO WITH THE EXCEPTION OF AREAS ABOVE 7500 FEET IN ELEVATION AND FOR ALL OF FAR WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION THURSDAY...RESULTING IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. 20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE... WITH GUSTS OF 45 MPH COMMON. SOME 20-FT GUSTS OF OVER 50 MPH WILL BE POSSIBLE ON EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE AREA...EXCEPT FOR ELEVATIONS IN THE GILA WILDERNESS AND SACRAMENTO MOUNTAINS ABOVE 7500 FEET IN ELEVATION. NMZ110-113-261300- /O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/ /O.EXA.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 859 PM MDT WED MAR 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... FOLLOWING WEDNESDAYS WIND EVENT...A SECOND AND MUCH STRONGER STORM SYSTEM ALOFT OVER THE PACIFIC NORTHWEST WILL DROP INTO NEW MEXICO BY THURSDAY EVENING PRODUCING A STRONG SURFACE LOW OVER THE NORTHEAST PORTION OF THE STATE RESULTING IN A TIGHT SURFACE PRESSURE GRADIENT AND HIGH MOMENTUM WINDS MIXING DOWN TO THE SURFACE BY AFTERNOON COMBINING WITH LOW HUMIDITIES AND HIGH FIRE DANGER. && $$ NMZ111-112-TXZ055-056-261300- /O.CON.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 859 PM MDT WED MAR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... .REPEATING...A VERY STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. AFTERNOON RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 15% EXCEPT IN AREAS ABOVE 7500 FEET IN ELEVATION...WHILE FIRE DANGER RATINGS WILL RANGE FROM HIGH TO VERY HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
000 WWUS84 KEPZ 261300 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 700 AM MDT THU MAR 26 2009 ...RED FLAG WARNING HAS BEEN ISSUED FOR WINDS OVER 30 MPH AND HUMIDITIES UNDER 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER FOR THURSDAY AFTERNOON AND EVENING FOR ALL FIRE WEATHER ZONES IN SW AND SOUTH CENTRAL NEW MEXICO WITH THE EXCEPTION OF AREAS ABOVE 7500 FEET IN ELEVATION AND FOR ALL OF FAR WEST TEXAS... .TODAY WILL BE AN EXTREME CRITICAL FIRE WEATHER DAY. A VERY STRONG STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION THURSDAY...RESULTING IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. 20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE... WITH GUSTS OF 45 MPH COMMON. SOME 20-FT GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE ON EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE AREA...EXCEPT FOR ELEVATIONS IN THE GILA WILDERNESS AND SACRAMENTO MOUNTAINS ABOVE 7500 FEET IN ELEVATION. NMZ110>113-TXZ055-056-270300- /O.CON.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 700 AM MDT THU MAR 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... FOLLOWING WEDNESDAYS WIND EVENT...A SECOND AND MUCH STRONGER STORM SYSTEM ALOFT OVER THE PACIFIC NORTHWEST WILL DROP INTO NEW MEXICO BY THURSDAY EVENING PRODUCING A STRONG SURFACE LOW OVER THE NORTHEAST PORTION OF THE STATE RESULTING IN A TIGHT SURFACE PRESSURE GRADIENT AND HIGH MOMENTUM WINDS MIXING DOWN TO THE SURFACE BY AFTERNOON COMBINING WITH LOW HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER. MIXING WILL REACH TO NEAR 14000 FEET MEAN SEA LEVEL THIS AFTERNOON. ALL ZONES CONTINUE UNDER A MODERATE DROUGHT CONDITION (D1)...THUS ALL THE ABOVE WILL MAKE FOR AN EXTREME CRITICAL FIRE WEATHER DAY. && $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:35 AM MDT, 9 hours 21 minutes earlier.
Area forecast discussion, Mar 25, 4:35 AM MDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MDT WED MAR 25 2009
.SYNOPSIS...
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING WINDY CONDITIONS
TO THE AREA TODAY...THURSDAY...FRIDAY...SUNDAY AND NEXT TUESDAY.
THE SYSTEM ON THURSDAY WILL ALSO BRING IN MUCH COOLER AIR SO OUR
HIGHS ON FRIDAY AND SATURDAY WILL RUN BELOW NORMAL. WE CAN EXPECT
MORE SEASONAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.
&&
.DISCUSSION...
LOOKS LIKE THE WINDS OF MARCH HAVE FINALLY BLOWN INTO TOWN. THE
NEXT SEVEN DAYS LOOKS TO BE MORE WINDY THAN NOT. TODAY A FAST
MOVING SHORT WAVE WILL DASH ACROSS NEW MEXICO. THIS SYSTEM WILL
HELP MIX DOWN SOME OF THE STRONGER WINDS ALOFT. CLOUDS STREAMING
UP OUT OF THE PACIFIC MAY HAMPER SOME OF THE WINDS...ESPECIALLY
WEST OF THE RIO GRANDE. I STILL THINK WE WILL SEE SOME WINDY
CONDITIONS THIS AFTERNOON AND AT THE VERY LEAST BREEZY. AFTER THIS
SHORT WAVE MOVES ON THROUGH WE WONT GET A BREAK. ON THURSDAY A
MUCH STRONGER AND DEEPER TROF WILL DROP OUT OF THE ROCKIES AND
INTO NEW MEXICO. THE MODELS HAVE BEEN CONSISTENT WITH DROPPING THE
LOW INTO CENTRAL NEW MEXICO AND THEN MOVING IT EAST. THOUGH NOT A
CLASSIC WIND SET UP IT DOES LOOK LIKE WE WILL HAVE ANOTHER GOOD
WIND EVENT THURSDAY AFTERNOON. RIGHT NOW I AM EXPECTING THAT WE
WILL NEED TO ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON. THE
SYSTEM WILL ALSO BRING A SLIGHT CHANCE FOR PRECIPITATION TO AREA
MOUNTAINS. LOOKS LIKE THE SNOW LEVEL WILL BE AROUND 7K...BUT IM
NOT EXPECTING MUCH SNOW OR RAIN WITH THE SYSTEM SINCE IT IS TAKING
A MORE INLAND ROUTE TO REACH US. IN ADDITION TO THE WIND AND
SPRINKLES AND FLURRIES THE SYSTEM WILL ALSO USHER IN MUCH COOLER
AIR TO THE AREA. FRIDAY COULD BE BREEZY TO WINDY AS WELL AS WE
WILL BE ON THE BACK SIDE OF THE COLD FRONT AND COOLER AIR WILL
CONTINUE TO MOVE INTO THE AREA ALL DAY. SATURDAY LOOKS TO BE A
CALMER DAY AS A DRY AND COOL NORTHWEST FLOW ALOFT WILL CONTROL OUR
WEATHER. BUT ON SUNDAY ANOTHER UPPER LEVEL SHORT WAVE WILL MOVE
ACROSS NEW MEXICO. THIS SYSTEM WILL ALSO HELP TO GIVE US A WINDY
AFTERNOON ON SUNDAY...BUT THE SYSTEM WILL BE TO FAR NORTH TO
AFFECT OUR WEATHER ANY OTHER WAY. MONDAY WILL AGAIN GIVE US
ANOTHER NICE DAY WITH CALMER WINDS AND SUNNY SKIES...BUT THAT
WONT LAST...AS ANOTHER STRONG TROF WILL APPROACH THE AREA ON
TUESDAY...AND WHAT A SURPRISE...THINGS LOOK PRETTY WINDY NEXT
TUESDAY.
TEMPERATURES WILL BE UP AND DOWN FOR THE NEXT SEVERAL DAYS...BUT
MORE DOWN THAN ANYTHING. TODAY AND THURSDAY WE WILL SEE OUR HIGHS
NEAR SEASONAL NORMALS...BUT AS THE BIG TROF PULLS ON THROUGH LATE
ON THURSDAY IT WILL SWEEP A PRETTY STRONG COLD FRONT ACROSS THE
AREA. FRIDAYS HIGHS WILL RUN FIFTEEN TO TWENTY DEGREES BELOW
NORMAL. ON SATURDAY TEMPERATURES WILL QUICKLY REBOUND...BUT STILL
RUN AROUND TEN DEGREES BELOW NORMAL. FOR SUNDAY THROUGH TUESDAY WE
CAN EXPECT NEAR NORMAL TEMPERATURES...DESPITE THE WINDY CONDITIONS.
&&
.AVIATION...25/12Z-26/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. HIGH CLOUDS WILL
CONTINUE TO STREAM ACROSS THE AREA GIVING US CEILINGS AROUND
250K. AN APPROACHING SHORT WAVE TROF WILL HELP GIVE US BREEZY TO
WINDY CONDITIONS THIS AFTERNOON. THIS WILL HELP GENERATE MODERATE
OR GREATER TURBULENCE IN AND NEAR MOUNTAINS.
&&
.FIRE WEATHER...
...FIRE WEATHER WATCH FOR THE EASTERN ZONES TODAY AND FOR THE
WHOLE ARE ON THURSDAY...
A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY GIVING US BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS THE
EASTERN ZONES. CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET
EAST OF THE RIO GRANDE TODAY. ANOTHER STRONGER SYSTEM WILL
APPROACH THE AREA ON THURSDAY. THIS STRONGER SYSTEM WILL BRING
STRONGER WINDS AND A CHANCE FOR SHOWERS TO AREA MOUNTAINS.
CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET ACROSS MOST THE
AREA ON THURSDAY. SHOWERS...IF ANY WILL BE LIGHT. FRIDAY AND
SATURDAY WILL SEE COOLER AND CALMER CONDITIONS. ON SUNDAY ANOTHER
FAST MOVING SYSTEM WILL GIVE US ANOTHER ROUND OF WINDY WEATHER.
MONDAY WILL SEE CALMER CONDITIONS...BUT ANOTHER APPROACHING UPPER
LEVEL SYSTEM WILL GIVE US BREEZY TO WINDY CONDITIONS ON NEXT
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 48 73 47 59 / 0 0 0 10 10
SIERRA BLANCA TX 73 43 73 41 58 / 0 0 0 10 10
LAS CRUCES 71 43 72 46 58 / 0 0 0 10 10
ALAMOGORDO 68 43 70 44 56 / 0 0 0 10 10
CLOUDCROFT 49 31 51 26 37 / 0 0 0 10 10
TRUTH OR CONSEQUENCES 70 42 71 43 57 / 0 0 0 10 10
SILVER CITY 64 36 67 32 53 / 0 0 0 10 10
DEMING 71 42 72 42 58 / 0 0 0 10 10
LORDSBURG 71 41 72 38 58 / 0 0 0 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ112-113.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
&&
15/15Hazardous weather outlook, Mar 25, 6:06 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 606 AM MDT WED MAR 25 2009 NMZ022>025-030>032-TXZ055-056-261215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 606 AM MDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS TODAY WILL BE BREEZY TO WINDY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WE WILL HAVE WINDY CONDITIONS ON THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE POSSIBLE IN THE AFTERNOON. WE WILL SEE ANOTHER WINDY ON FRIDAY AND SUNDAY AND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:09 AM MDT | Red Flag Warning | EPZ | Doña Ana, Lincoln, Otero, Sierra | 13 hr |
| Mar 25, 11:50 AM MDT | High Wind Watch | EPZ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.